Cubication of conservative nonlinear oscillators

Please use this identifier to cite or link to this item:
Información del item - Informació de l'item - Item information
Title: Cubication of conservative nonlinear oscillators
Authors: Beléndez, Augusto | Alvarez, Mariela L. | Fernandez-Varo, Helena | Pascual, Inmaculada
Research Group/s: Holografía y Procesado Óptico | GITE - Física, Óptica y Telecomunicaciones
Center, Department or Service: Universidad de Alicante. Departamento de Física, Ingeniería de Sistemas y Teoría de la Señal | Universidad de Alicante. Departamento de Óptica, Farmacología y Anatomía
Keywords: Nonlinear oscillators | Approximate solutions | Chebyshev polynomials
Knowledge Area: Física Aplicada
Date Created: 8-May-2009
Issue Date: Sep-2009
Publisher: Institute of Physics Publishing
Citation: BELÉNDEZ VÁZQUEZ, Augusto, et al. "Cubication of conservative nonlinear oscillators". European Journal of Physics. Vol. 30, No. 5 (Sept. 2009). ISSN 0143-0807, pp. 973-981
Abstract: A cubication procedure of the nonlinear differential equation for conservative nonlinear oscillators is analyzed and discussed. This scheme is based on the Chebyshev series expansion of the restoring force and this allows us to approximate the original nonlinear differential equation by a Duffing equation in which the coefficients for the linear and cubic terms depend on the initial amplitude, A, while in a Taylor expansion of the restoring force these coefficients are independent of A. The replacement of the original nonlinear equation by an approximate Duffing equation allows us to obtain an approximate frequency-amplitude relation as a function of the complete elliptic integral of the first kind. Some conservative nonlinear oscillators are analyzed to illustrate the usefulness and effectiveness of this scheme.
Sponsor: This work was supported by the ‘Vicerrectorado de Tecnología e Innovación Educativa’ of the University of Alicante, Spain (GITE-09006-UA).
ISSN: 0143-0807 (Print) | 1361-6404 (Online)
DOI: 10.1088/0143-0807/30/5/006
Language: eng
Type: info:eu-repo/semantics/article
Rights: Copyright © IOP Publishing Ltd
Peer Review: si
Appears in Collections:INV - GHPO - Artículos de Revistas
GITE - FOT - Artículos de Revistas

Files in This Item:
Files in This Item:
File Description SizeFormat 
ThumbnailEJP_v30_n5_p973_2009.pdfVersión final (acceso restringido)195,95 kBAdobe PDFOpen    Request a copy
ThumbnailEJP_v30_n5_p973_2009pre.pdfVersión revisada (acceso libre)2,17 MBAdobe PDFOpen Preview

Items in RUA are protected by copyright, with all rights reserved, unless otherwise indicated.